Georgia, 2003

Damaging Wind in Georgia, May 11, 2003

May 11, 2003 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 11, 8:00 PM EST, 2 minutes earlier.

Area forecast discussion, May 11, 8:00 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 PM EDT SUN MAY 11 2003

PUBLIC...ONGOING STRONG TO SVR STORMS OVER N CWA (COUNTY WARNING
AREA)...SO WILL KEEP THIS BRIEF. UPDATED ZONES HAVE BEEN SENT WITH
CHANGES TO POPS MAINLY OVER N ZONES.

MARINE...WILL WAIT TIL ISSUANCE TIME TO DECIDE TO KEEP SCEC IN CWF.
MARGINAL EVENT ATTM...BUT MAY SEE NOCTURNAL SURGE FURTHER INCREASE
WINDS LATER TONIGHT IF WIND FLOW ISNT TOO DISRUPTED WITH OUTFLOWS.

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

CARROLL/PETERSON/DYKES
Hazardous weather outlook, May 11, 11:00 AM EST, 9 hours 2 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT SUN MAY 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
MAXIMUM AFTERNOON TEMPERATURES IN THE MID 90S...COMBINED WITH
MODERATE RELATIVE HUMIDITIES WILL MAKE IT FEEL LIKE THE UPPER 90S TO
100 AT TIMES.  PERSONS REMAINING OUTDOORS SHOULD DRINK PLENTY OF
WATER.  DRESS FOR SUMMER.  LIGHT-WEIGHT LIGHT COLORED CLOTHING
REFLECTS HEAT AND HELPS YOUR BODY MAINTAIN NORMAL TEMPERATURES.

WINDS FROM THE SOUTHWEST TO WEST WILL INCREASE TO NEAR 20 MPH WITH
POSSIBLE GUSTS TO NEAR 30 MPH IN SOME LOCATIONS. THEREFORE...CAUTION
IS ADVISED ON AREA LAKES AND WATERWAYS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT/ARS

In the hours before

Local storm report, May 11, 7:28 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
0828 PM EDT SUN MAY 11 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0805 PM    NICHOLLS                  GA   1.00 IN HAIL
05/11/03   COFFEE

0748 PM    SNIPESVILLE               GA   0.88 IN HAIL
05/11/03   JEFF DAVIS                     ALSO PINE TREE DOWN.

0745 PM    PRIDGEN                   GA   WIND DAMAGE
05/11/03   COFFEE                         TREES AND POWERLINES DOWN.

CARROLL
Special weather statement, May 11, 7:56 PM EST, 6 minutes before
GAZ134-151-120130-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
856 PM EDT SUN MAY 11 2003

...STRONG THUNDERSTORMS WILL IMPACT BACON AND PIERCE COUNTIES
THROUGH 930 PM EDT...

AT 856 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF ALMA...MOVING EAST
AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
ALMA...NEW LACY AND BRISTOL THROUGH 930 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS UP TO 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

PETERSON

The radar

The Jacksonville radar (KJAX), 125 km away, was scanning. The volume nearest the first event began at 01:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
May 11, 8:02 PM EST
Where
Wayne County, Jesup
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.600, -81.883

Large tree blown down blocking roadway.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354858.